Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Child is having loose stools and given Z and D drops, Bifilac syrup but is having cough and cold. Suggest?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
my child is 18 months old boy.from two days he is having loose stools.first day watery tools and next day he hutad z and d drops and bi filac syrup.but stool is not hard and semi stool is there.he is having little cough and cold.day before loose stool he had soft drink thumsup of about 500 ml.iam worried when stools come normal again
Posted Sun, 8 Sep 2013 in Child Health
 
 
Answered by Dr. E Venkata Ramana 17 minutes later
Brief Answer:
Stools will be normal in 3 to 5 days.

Detailed Answer:
Hi XXXXXXX

Thank you for your query on Healthcare Magic.

Stool will become normal in 3 to 5 days with probiotic and zinc supplementation.

Consumption of carbonated drinks like thumps up and Pepsi in excess amounts will lead to loose stools.

Continue to give Z and D drops, and oral probiotic Bifilac in prescribed dose.

And the mainstay of treatment in diarrhea is to maintain and monitor the hydration status of the child.

Give sips of oral rehydration solutions such as Pedialyte, lemonade to prevent dehydration of the child due to losses of water and electrolytes in the loose stools.

Monitor his hydration by activity, skin turgor, thirst, urine output, and the moisture of tongue and oral cavity.

For cold and cough, you can give him oral antihistamines like chlorpheniramine containing syrup like maxtra in prescribed dosage.

If the loose stools are persisting or the child develops any signs of dehydration consult the pediatrician for physical examination and for further management.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Child is having loose stools and given Z and D drops, Bifilac syrup but is having cough and cold. Suggest? 2 hours later
today morning I gave him z and d drops and bifilac syrup.now at this time he had semi motion.should I worry or take him to doctor.he is not taking lemonade

 
 
Answered by Dr. E Venkata Ramana 4 hours later
Brief Answer:
Consult the doctor for physical examination.

Detailed Answer:
Hi XXXXXXX

Thank you for getting back.

Continue probiotic and zinc as per the prescribed dose.

Continue to give sips of oral rehydration solutions (Pedialyte) to maintain hydration.

And consult the pediatrician for the assessment of hydration status and for further management.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Child is having loose stools and given Z and D drops, Bifilac syrup but is having cough and cold. Suggest? 16 hours later
doctor has prescribed to give enterogermina oral suspension to continue for two days but iam giving it from 3 days.but result is same.iam so worried
 
 
Answered by Dr. E Venkata Ramana 27 minutes later
Brief Answer:
Stool tests to look for infection.

Detailed Answer:
Hi XXXXXXX

Thank you for getting back.

If the loose stools are persisting in spite of probiotic, and zinc I advise you to do stool test such as stool routine, microscopy, and culture and sensitivity to look for bacterial and protozoal pathogens with the doctor advise.

If the loose motions are due to infection with the above organisms, antibiotic is required to control the diarrhea in addition to oral probiotic and zinc.

Keep check on the child hydration status.

Therefore go for stool testing with the advise of pediatrician.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor